Gilenya, after Tysabri and CCSVI procedure

Gilenya, or Fingolimod, is the first approved oral disease modifying drug for MS.

Gilenya, after Tysabri and CCSVI procedure

Postby SickButHappy2 » Tue Jun 21, 2011 5:02 am

Hi!

I've been on Tysabri for 2 years, got my CCSVI treatment 11 months ago and now, I switched from Tysabri to Gilenya.

First, I have to say I decided staying on MS drugs, even after my CCSVI intervention. Not because I felt I needed them, because my neurologist insisted and Dr.Zamboni himself ask people to stay under MS med after the treatment.

The CCSVI treatment is the therapeutic option that have been the best by far FOR ME, since the beginning of my illness 4.5yrs ago. I know it's not everyone that responds that well to treatment, and that is why clinical trials have to be done urgently.

I don't have any balance issue anymore and I can walk without a cane now. It is not 100%, but maybe 85% vs a normal person. I take it!

I can swim now (leg is bending), I even do canöe!!

My energy level is WAY better.

I sleep from 10p.m. to 6 a.m. without going 5 times to the bathroom. Just getting back my sleep helps me so much!

Since I started Gilenya, I've noticed my energy seems to have gone to another level and got even better... coïncidence or real effect? Anyone noticed that also?
User avatar
SickButHappy2
Newbie
 
Posts: 8
Joined: Tue Dec 28, 2010 4:00 pm

Advertisement

Postby MaggieMae » Tue Jun 21, 2011 6:07 am

I've been hoping to read from someone who falls into this category. My husband has also been on Tysabri for over three years, had the CCSVI procedure with Dr. Scalfani and his neuro now wants him off Tysabri (JVS and cancer drugs) and on Gilenya.

Only thing is my husband was diagnosed in the 70's and the relief he felt from the procedure did not include improvement in his ability to walk.

How long have you taken the Gilenya and are you concerned about the many side effects? Is the energy level the only benefit that you have noticed? Any other info you can give is appreciated.
User avatar
MaggieMae
Family Elder
 
Posts: 379
Joined: Wed May 23, 2007 3:00 pm
Location: Pennsylvania

Postby SickButHappy2 » Tue Jun 21, 2011 7:49 am

I've been taking Gilenya for a bit less than 2 months, so it's pretty new.

My condition was stable before taking it and remains stable... so I didn't notice any other improvements, since I don't have other problems than fatigue...

As for being afraid of side effects, Tysabri was much more worse...

Sorry to hear the CCSVI treatment didn't provide improvements to your husband ;(
User avatar
SickButHappy2
Newbie
 
Posts: 8
Joined: Tue Dec 28, 2010 4:00 pm

Postby MaggieMae » Tue Jun 21, 2011 10:02 am

SickButHappy2 wrote:Sorry to hear the CCSVI treatment didn't provide improvements to your husband ;(


Procedure did provide some improvements: reduced numbness in legs, no longer feels like he is walking on balls, reduced left side back pain which was constant. However, walking has not improved.
User avatar
MaggieMae
Family Elder
 
Posts: 379
Joined: Wed May 23, 2007 3:00 pm
Location: Pennsylvania

Postby SickButHappy2 » Tue Jun 21, 2011 10:27 am

Good! Did he decided staying on MS drugs because of his walking?

Even today, I wondered if it's really necessary....

Because of that, my neuro thinks my improvements are link to my drugs and not the procedure.

Funny though, I was on my 3 months break of Tysabri when I had my procedure, and I improved over night. Couldn't be the med just kicking in...!
User avatar
SickButHappy2
Newbie
 
Posts: 8
Joined: Tue Dec 28, 2010 4:00 pm

Postby MaggieMae » Wed Jun 22, 2011 6:53 am

SickButHappy2 wrote:Good! Did he decided staying on MS drugs because of his walking?

Even today, I wondered if it's really necessary....

Because of that, my neuro thinks my improvements are link to my drugs and not the procedure.

Funny though, I was on my 3 months break of Tysabri when I had my procedure, and I improved over night. Couldn't be the med just kicking in...!


My husband can only walk very short distances. Still has leg spasms and has been sick for a very long time. So, yes, I think he is worried that he will completely lose his ability to walk. In your case, I would be wondering if it is necessary too. Especially since the drugs can cause damage to your body and the procedure definately helped you. I think that is the difference between getting the procedure early compared to the stage my husband is at. It isn't easy. Our neuro is the same as yours. He would never give credit to the procedure and only talks about drugs drugs drugs at our appts.
User avatar
MaggieMae
Family Elder
 
Posts: 379
Joined: Wed May 23, 2007 3:00 pm
Location: Pennsylvania

Re: Gilenya, after Tysabri and CCSVI procedure

Postby bonitamae » Wed Sep 21, 2011 9:05 pm

It is so good to hear posts from others in the same boat/ I had to go off tysabri as I carry jcv antibody that predisposes me to pml. I am going to try ldn and am trying to weigh the odds of adding gilenya too. They say you are prone to infections with it---and I get bladder infections all the time---so that is a negative for gilenya---I've changed my diet and added supplements since ccsvi in march. i have to say i feel better than i have in years. But my next infusion is at the end of this month so i am stressed over what to do......And yes---all the neuro talks about is drugs drugs---must be universal to neurologists.
User avatar
bonitamae
Getting to Know You...
 
Posts: 18
Joined: Thu Apr 21, 2011 3:00 pm

Re: Gilenya, after Tysabri and CCSVI procedure

Postby SickButHappy2 » Thu Sep 22, 2011 3:17 am

We get blood test for Gilenya to detect possible infections, but I guess it isn't 100%. Gilenya is less effective than Tysabri (reduces relapses by 50% vs 70% for Tysabri), but safer health wise. For me, it is for sure THE med that works "for me". No side effects at all, and energy + balance improved. I did some bike this w-end!! 2 minutes, but just being able to ride a bike was a first in 5 yrs (before MS). I couldn't before (balance), so my balance improved with Gilenya. Good luck and let me know what you decide to do ;)
User avatar
SickButHappy2
Newbie
 
Posts: 8
Joined: Tue Dec 28, 2010 4:00 pm

Re: Gilenya, after Tysabri and CCSVI procedure

Postby bonitamae » Fri Sep 23, 2011 8:27 pm

I am so up in the air and undecided-----but need to take action soon as i am due for my next tysabri infusion=====toying w/ ldn and copazone-----but worried that the copazone will not be enough---so thinking about the neuro recommended gylenia----but i hear you get infections----and i get frequent bladder infections all the time----so that is a concern----I remain flipping back and forth and making myself crazy---------wish i could trust my neuro----or wish i knew what to do..............
User avatar
bonitamae
Getting to Know You...
 
Posts: 18
Joined: Thu Apr 21, 2011 3:00 pm

Re: Gilenya, after Tysabri and CCSVI procedure

Postby Suntana » Sun Oct 02, 2011 5:43 pm

I also was on Tysabri, had the ccsvi op. last Sept and will be starting my first dose of Gilenya tomorrow. The problem I'm having is I just fell into a reelapse and taking high dose prednisone again 1250 mg for 5 days hen taper. The Neuro says its still ok to start Gilenya, I don't know scared as hell!
Suntana
Newbie
 
Posts: 1
Joined: Sun Oct 02, 2011 5:25 pm

Re: Gilenya, after Tysabri and CCSVI procedure

Postby NHE » Mon Oct 03, 2011 3:55 am

Suntana wrote:I also was on Tysabri, had the ccsvi op. last Sept and will be starting my first dose of Gilenya tomorrow. The problem I'm having is I just fell into a reelapse and taking high dose prednisone again 1250 mg for 5 days hen taper. The Neuro says its still ok to start Gilenya, I don't know scared as hell!


Welcome to ThisIsMS. You might want to read through the Prescribing Information to see if concurrent use of prednisone is contraindicated. The Mayo Clinic also looks like it might have some useful information.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3144
Joined: Sat Nov 20, 2004 4:00 pm


Return to Gilenya

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users